Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Memphis, TN

May 25, 2000Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 2:06 AM CDT for Henderson County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2000, 2:06 AM CDT (07:06 UTC)
Expired
May 25, 2000, 2:45 AM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Henderson County, TN

What was reported inside it

TimeReportWhereRemark
May 25, 2:15 AM CDTThunderstorm WindLexington, TNSome trees and power lines were knocked down. One tree fell on a truck.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2916 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS54 KMEG 250706
SVRMEM
TNC077-250745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
206 AM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 245 AM CDT

* AT 201 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM OVER BLUE GOOSE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEXINGTON...WILDERSVILLE AROUND 215 AM CDT
  DARDEN AROUND 220 AM CDT

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 5 hours 51 minutes earlier.

Area forecast discussion, May 24, 8:15 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT WED MAY 24 2000

WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE
ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS.
SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA.
HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD
SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS
COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC
INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST
AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED
STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA
LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO
INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK.

.MEM...NONE.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:34 AM CDTSevere Thunderstorm WarningMEGLake26 min
May 25, 12:48 AM CDTSevere Thunderstorm WarningMEGDyer, Obion42 min
May 25, 1:05 AM CDTSevere Thunderstorm WarningMEGGibson, Weakley40 min
May 25, 1:10 AM CDTSevere Thunderstorm WarningMEGCrockett, Lauderdale35 min
May 25, 1:33 AM CDTSevere Thunderstorm WarningMEGHenry42 min
May 25, 1:44 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson46 min
May 25, 2:38 AM CDTSevere Thunderstorm WarningMEGDecatur37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.